Lebanon County officials report cluster of overdoses on synthetic heroin lookalike

LEBANON, Pa. - One person in Lebanon County has died and five others have overdosed in the past 10 days on a synthetic heroin lookalike, law enforcement and health officials said Friday.

The synthetic form of fentanyl looks identical to heroin but packs a much stronger punch, which may be catching users off guard, said Dr. Jeffrey Yocum, the Lebanon County coroner.

The drug in its prescription form is a powerful painkiller, but what is being purchased on the street is specifically being manufactured to resemble and be used like heroin, Yocum said.

The fentanyl was purchased in Lebanon and northern parts of the county, officials said.

The victims are all in their 20s, including the man who died. He has not been identified because the investigation is ongoing.

Due to our site relaunch on October 25, previous comments on existing stories are no longer available.  This change is due to the limitations of Facebook's software 

The views expressed are not those of this company or its affiliated companies. Please note by clicking on "Post" you acknowledge that you have read the TERMS OF USE  and the comment you are posting is in compliance with such terms. Your comments may be used on air. Be polite. Inappropriate posts or posts containing offsite links may be removed by the moderator.

Allentown, PA 18102





  • %

This Week's Circulars

Top Stories

Latest from the newsroom

More from the Newsroom